MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM ROD DIAM 6MM CP TI L 480MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM ROD DIAM 6MM CP TI L 480MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48232480
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hospital retained the device.
 
Event or Problem Description
It was reported that approximately 2.5 years post-operatively, after hearing a "pop", the patient presented with two fractured xia 3 rods.The patient was revised and their construct was extended.This record captures the second of the two rods.
 
Additional Manufacturer Narrative
Visual, dimensional, functional and material analysis could not be performed as the device was not returned.Device and complaint history records could not be reviewed for this lot, as a valid lot number was not provided and could not be obtained.The device stg and ifu were reviewed and the following was found to be relevant: internal fixation appliances are load sharing devices which are used to obtain alignment until normal healing occurs.In the event that healing is delayed, does not occur, or failure to immobilize the delayed/ nonunion results, the implant will be subject to excessive and repeated stresses which can eventually cause loosening, bending or fatigue fracture.As the rod was not returned, a definite cause cannot be determined but based on available information, the cause of the event is likely multifactorial: patient's complex anatomy, inadequate construct per patient's anatomy and fatigue load on the construct over 2.5 years due to non-fusion.
 
Event or Problem Description
It was reported that approximately 2.5 years post-operatively, after hearing a "pop" and experiencing back pain, the patient presented with two fractured xia 3 rods.The patient was revised and their construct was extended.This record captures the second of the two rods.

Brand Name
XIA 3 TITANIUM ROD DIAM 6MM CP TI L 480MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13022344
Report Number0009617544-2021-00236
Device Sequence Number14696663
Product Code NKB
UDI-Device Identifier04546540560575
UDI-Public04546540560575
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K142381
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48232480
Device Catalogue Number48232480
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2021
Supplement Date Received by Manufacturer02/25/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexUnknown